Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2018, Article ID 5034607, 4 pages
https://doi.org/10.1155/2018/5034607
Research Article

Some Bounds for the Polar Derivative of a Polynomial

1Department of Mathematics, Faculty of Science, Nakhon Phanom University, Nakhon Phanom 48000, Thailand
2Department of Mathematics, Faculty of Science, Khon Kaen University, Khon Kaen 40002, Thailand

Correspondence should be addressed to Keaitsuda Maneeruk Nakprasit; moc.liamtoh@kureenamk

Received 29 September 2017; Revised 12 January 2018; Accepted 30 January 2018; Published 1 March 2018

Academic Editor: Narendra K. Govil

Copyright © 2018 Jiraphorn Somsuwan and Keaitsuda Maneeruk Nakprasit. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The polar derivative of a polynomial of degree with respect to a complex number is a polynomial , denoted by . Let . For a polynomial of degree having all its zeros in , we investigate a lower bound of modulus of on . Furthermore, we present an upper bound of modulus of on for a polynomial of degree having no zero in . In particular, our results in case generalize some well-known inequalities.

1. Introduction

One of the interesting and fruitful subjects in geometry of polynomials is the geometrical relation between the modulus of a complex polynomial on a circle and the position of zeros of this polynomial inside or outside this circle. Many propositions in the area of polynomial inequalities are presented by Bernstein-type inequalities. Many results are derived from Bernstein’s inequality. We start with a result due to Bernstein (see [1]). Let be a polynomial of degree Then according to the well-known result known as Bernstein’s inequality, we haveThe equality holds if and only if has all its zeros at the origin.

For the class of polynomials having no zero in , Lax [2] proved that if is a polynomial of degree having no zero in , thenThe result is best possible and equality holds for .

On the other hand, Turán [3] showed that, for a polynomial having all its zeros in ,Inequality (3) is best possible and becomes equality for polynomials which have all its zeros on .

An extension of inequality (3) was shown by Govil [4] that, for a polynomial of degree having all its zeros in ,Inequality (4) is best possible and equality holds for a polynomial .

In 1999, Dewan et al. [5] proved the following result.

Theorem 1 (see [5]). Let , be a polynomial of degree such that has no zero in Then, for ,Inequality (5) is best possible and becomes equality for a polynomial , where is multiple of .

The polar derivative of a polynomial of degree with respect to a complex number , denoted by , is defined byThe polynomial is of degree at most and it generalizes the ordinary derivative in the sense that .

In 1998, Aziz and Rather [6] established the extension of inequality (4) to a polar derivative of a polynomial.

Theorem 2 (see [6]). Let be a polynomial of degree having all its zeros in .
Then, for every real or complex number with ,

In 2008, Dewan and Upadhye [7] proved the following theorem.

Theorem 3 (see [7]). Let be a polynomial of degree having all its zeros in .
Then, for every real or complex number with ,

Furthermore, Dewan et al. [8] proved the following result.

Theorem 4 (see [8]). If , is a polynomial of degree having no zero in , then, for every real or complex number with ,where and .

Let In this paper, we investigate a lower bound of on for a polynomial of degree having all its zeros in and an upper bound of on for a polynomial of degree having no zero in .

2. Main Results

Theorem 5. Let , be a polynomial of degree having all its zeros in Then, for every real or complex number with and ,where .

Proof. Let Observe that has all its zeros in .
Applying Theorem 3 to , we obtain thatApplying the relations , , and into inequality (11), we have thatLet .
Since has all its zeros in , has no zero in .
Let . Then is a polynomial of degree having no zero in . Applying Theorem 1 to with , we obtain thatBy maximum modulus principle (see [9], p. 128), we obtain thatand .
Combining these relations with inequality (13), we obtain thatThis inequality together with inequality (12) yieldswhere .

Remark 6. Inequality (10) is best possible and the equality holds for when and or and .

Remark 7. In case , inequality (10) reduces toThis means that Theorem 5 generalizes Theorem 3.

Theorem 8. If , is a polynomial of degree having no zero in , then, for every real or complex number with and ,where and .
The equality holds for a polynomial , where with .

Proof. Let Observe that has no zero in .
Applying Theorem 4 to , we obtain thatwhere
We apply the relations , , and into inequality (19) to obtainwhere and .
Theorem 1 implies thatThis inequality together with inequality (20) yieldswhere and .
Next, we show that the equality holds for a polynomial , where with Let with Consider ; we obtain that Observe that the right-hand side of inequality (18) becomes Furthermore, by condition of Therefore, the equality holds for a polynomial .

Remark 9. In case , inequality (18) reduces towhere and .
That is, inequality (18) generalizes inequality (9) in Theorem 4.

Conflicts of Interest

The authors declare that there are no conflicts of interest regarding the publication of this paper.

Acknowledgments

The first author is supported in part by Nakhon Phanom University. The second author is supported by National Research Council of Thailand and Khon Kaen University, Thailand (Grant no. kku fmis (580010)).

References

  1. A. C. Schaeffer, “Inequalities of A. Markoff and S. Bernstein for polynomials and related functions,” Bulletin (New Series) of the American Mathematical Society, vol. 47, pp. 565–579, 1941. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. P. D. Lax, “Proof of a conjecture of P. Erdős on the derivative of a polynomial,” Bulletin (New Series) of the American Mathematical Society, vol. 50, pp. 509–513, 1944. View at Publisher · View at Google Scholar · View at MathSciNet
  3. P. Turán, “Über die Ableitung von Polynomen,” Compositio Mathematica, vol. 7, pp. 89–95, 1939. View at Google Scholar · View at MathSciNet
  4. N. K. Govil, “On the derivative of a polynomial,” Proceedings of the American Mathematical Society, vol. 41, pp. 543–546, 1973. View at Publisher · View at Google Scholar · View at MathSciNet
  5. K. K. Dewan, R. S. Yadav, and M. S. Pukhta, “Inequalities for a polynomial and its derivative,” Mathematical Inequalities and Applications, vol. 2, no. 2, pp. 203–205, 1999. View at Google Scholar · View at MathSciNet
  6. A. Aziz and N. A. Rather, “A refinement of a theorem of Paul Turán concerning polynomials,” Mathematical Inequalities and Applications, vol. 1, no. 2, pp. 231–238, 1998. View at Google Scholar · View at MathSciNet
  7. K. K. Dewan and C. M. Upadhye, “Inequalities for the polar derivative of a polynomial,” Journal of Inequalities in Pure and Applied Mathematics, vol. 9, no. 4, article 119, 9 pages, 2008. View at Google Scholar · View at MathSciNet
  8. K. K. Dewan, N. Singh, and A. Mir, “Extensions of some polynomial inequalities to the polar derivative,” Journal of Mathematical Analysis and Applications, vol. 352, no. 2, pp. 807–815, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  9. J. B. Conway, Functions of One Complex Variable, vol. 11 of Graduate Texts in Mathematics, Springer-Verlag, New York, NY, USA, 2nd edition, 1978. View at MathSciNet